Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 6, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 1, 2006, 8:52 AM MST for 7 counties in South Dakota. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 8:52 AM MST (15:52 UTC)
- Expired
- Mar 1, 2006, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 189 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 011552 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 952 AM CST WED MAR 1 2006 .NORTHWEST WINDS WILL INCREASE BEHIND A DEPARTING LOW PRESSURE SYSTEM TODAY. WINDY CONDITIONS ARE EXPECTED ON THE BACK SIDE OF THE LOW. SDZ003-015-033>035-045-048-020000- /O.NEW.KABR.WI.Y.0006.060301T1552Z-060302T0000Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 952 AM CST WED MAR 1 2006 /852 AM MST WED MAR 1 2006/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH LATE THIS MORNING...AND CONTINUE TO BE STRONG THROUGH THE AFTERNOON HOURS. WIND GUSTS OF 45 MPH WILL BE POSSIBLE AS WELL. THE WINDS ARE EXPECTED TO DECREASE LATE IN THE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
2 follow-up statements
000 WWUS73 KABR 012023 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 223 PM CST WED MAR 1 2006 .NORTHWEST WINDS CONTINUE TO BE STRONG BEHIND A DEPARTING LOW PRESSURE SYSTEM THAT IS EXITING THE REGION TODAY. SDZ003-015-033>035-045-048-020000- /O.CON.KABR.WI.Y.0006.000000T0000Z-060302T0000Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 223 PM CST WED MAR 1 2006 /123 PM MST WED MAR 1 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE AFTERNOON. WIND GUSTS OF 45 MPH WILL BE POSSIBLE AS WELL. THE WINDS ARE EXPECTED TO DECREASE LATE THIS AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
000 WWUS73 KABR 020014 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 614 PM CST WED MAR 1 2006 .NORTHWEST WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING AS TEMPERATURES FALL OFF. SDZ003-015-033>035-045-048-020115- /O.EXP.KABR.WI.Y.0006.000000T0000Z-060302T0000Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 614 PM CST WED MAR 1 2006 /514 PM MST WED MAR 1 2006/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR PARTS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. $$ MOHR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:00 AM MST, 6 hours 52 minutes earlier.
Area forecast discussion, Mar 1, 2:00 AM MST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 300 AM CST WED MAR 1 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT FOCUS FOR THE SHORT TERM IS ON SYSTEM AFFECTING THE NORTHERN PLAINS TODAY INTO TONIGHT...AND ANOTHER SYSTEM SET TO IMPACT THE REGION LATE FRIDAY. MODELS IN GOOD AGREEMENT WITH THE SYSTEM TODAY...SO WENT WITH A BLEND OF THE GFS/NAM FOR THIS FORECAST PACKAGE. MODELS INDICATING A SLOWER PROGRESSION WITH THIS SYSTEM THAN IN PREVIOUS RUNS...WITH THE UPPER WAVE MOVING EAST INTO NORTH DAKOTA TODAY THEN DROPPING SOUTHEAST INTO WESTERN WISCONSIN BY 12Z THURSDAY. LATEST SFC ANALYSIS SHOWS THE SFC LOW CENTERED OVER WESTERN SOUTH DAKOTA...WITH AN INVERTED TROUGH FEATURE STRETCHING BACK INTO NORTHEASTERN MONTANA. THE SFC LOW IS EXPECTED TO MOVE INTO EASTERN IOWA LATER TODAY...WITH THE INVERTED TROUGH FEATURE EXTENDED BACK TO THE NORTHWEST INTO WESTERN MN/NE SD/SE ND. STILL LOOKS LIKE THE MAJORITY OF THE MOISTURE AND PRECIPITATION WILL REMAIN WELL TO THE NORTH OF THE CWA...ESPECIALLY THROUGH THE MORNING. AS THE SYSTEM BEGINS TO PUSH SOUTHEAST...MAY END UP WITH SOME VERY LIGHT PRECIPITATION IN THE VICINITY OF THE SFC LOW AXIS ACROSS THE EXTREME NORTHEASTERN CWA. WITH MODEL TIME HEIGHT SECTIONS SHOWING MOST OF THE MOISTURE IN THE LOWER LEVELS...AND MODEL SOUNDINGS INDICATING A LACK OF DEEP MOISTURE AS WELL...ONLY WENT WITH FLURRY OR SPRINKLE WORDING. PRECIPITATION TYPE CONTINUES TO BE AN ISSUE...WITH 850MB TEMPS BELOW FREEZING...925MB TEMPS HOVERING AROUND FREEZING...AND SFC TEMPS EXPECTED TO BE ABOVE FREEZING. EXPECT MOSTLY LIQUID PRECIPITATION...BUT IF THE COOLER AIR PUSHES IN FASTER THAN EXPECTED COULD END UP WITH SOME FROZEN PRECIP. OTHERWISE STILL EXPECTING A CHANCE FOR FLURRIES OR LIGHT SNOW THIS EVENING AND OVERNIGHT ACROSS THE EASTERN CWA AS THE UPPER LOW DROPS THROUGH WEST CENTRAL MINNESOTA. ALSO HAVE BEST PUSH OF COLD AIR INTO THE CWA THIS EVENING...SO COULD SEE SOME PRECIP SQUEEZED OUT WITH AN AREA OF WEAK FRONTOGENESIS ACROSS THE NORTHEAST CWA. COLD FRONTAL BOUNDARY BECOMES HUNG UP ACROSS THE CWA THROUGH THURSDAY AS UPPER LEVEL RIDGING BUILDS BACK INTO THE CENTRAL US. FRONTAL BOUNDARY THEN PUSHES BACK ACROSS THE CWA FROM WEST TO EAST AS A WARM FRONT LATER FRIDAY. COULD SEE SOME LIGHT PRECIPITATION ACROSS THE EASTERN CWA LATE FRIDAY NIGHT...AS WAA BEGINS AHEAD OF THE NEXT SYSTEM PUSHING EAST OUT OF THE ROCKIES. HAVE WARMED TEMPS SLIGHTLY FRIDAY NIGHT...AND COULD END UP SEEING SOME MIXED PRECIPITATION AS MODELS ADVERTISE A SLIGHTLY WARMER SOLUTION. OTHERWISE EXPECT BREEZY TO WINDY CONDITIONS TODAY INCREASING FROM WEST TO EAST AS THE SYSTEM PUSHES THROUGH THE AREA. 850MB WINDS INCREASE TO AROUND 30-40KT...WITH 925MB WINDS RANGING AROUND 20-30KT...WITH THE STRONGEST WINDS ANTICIPATED ACROSS THE WESTERN CWA. SFC PRESSURE GRADIENT REMAINS TIGHTENED ACROSS THE EASTERN CWA INTO THIS EVENING...SO LEFT WINDS STRONGER THERE THROUGH THE EVENING. .LONG TERM...SATURDAY THROUGH TUESDAY BIGGEST CHALLENGE TO THE EXTENDED STILL DEALS WITH PCPN CHCS FOR NEXT WEEKEND. THE 00Z GFS IS NOW LOOKING MORE AND MORE LIKE THE EC...WITH A FURTHER NORTHWARD TRACK OF BOTH 5H LOW AND SFC LOW. RESULT IS MUCH STRONGER WAA PUSH INTO NORTHERN PLAINS...LEADING TO MORE UNCERTAINTY ABOUT SNOW EVENT VS. RAIN/FZRA EVENT. DURING THE DAY SATURDAY 85H AND 925MB TEMPS WARM GREATLY ACROSS WRN CWA AND HAVE INCREASED COVERAGE OF CHC RAIN AREA DURING THE DAY...ALONG WITH UPPING TEMPS MOST AREAS. PROBLEM STILL REMAINS ACROSS THE EAST. LOOKING A BIT BETTER FOR -FZRA EVENT DURING THE AFTN...BUT FOR NOW AM GOING TO CONT CHC SNOW WORDING ACROSS THE FAR EAST AND LET MODELS CONT TO REFINE FCST. STILL LOOKS LIKE CHC SNOW OVERNIGHT SATURDAY. ONE CONCERN WITH NORTHERN TRACK IS PSBL DRY SLOT ADVECTING INTO CWA. 00Z GFS 85H RH FIELD AND COND PRES DEFICITS CLEARLY SHOW THIS TAKING PLACE BY SUNDAY MORNING. HAVE OPTED TO KEEP CURRENT SKY AND WX GRIDS AS IS...ALTHO I DID PUSH THE SLGT CHC SNOW AREA FURTHER TO THE EAST. WITH NORTHWARD TRACK NOW BEING PROGGED...STRONG COLD PUSH FOLLOWING SYSTEM ISNT AS STRONG. GUIDANCE REALLY WARMS TEMPS FOR MONDAY AND TUESDAY AS NEXT 5H RIDGE BUILDS INTO REGION. ALTHO TEMPS WERE NUDGED UP SOME FOR MON/TUE TIME FRAME...STILL REMAINED CONSERVATIVE WITH NUMBERS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && ALBRECHT/HINTZ
Hazardous weather outlook, Mar 1, 7:49 AM MST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 849 AM CST WED MAR 1 2006 MNZ039-046-SDZ003>011-015>023-034-036-037-021500- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HYDE-HAND- 849 AM CST WED MAR 1 2006 /749 AM MST WED MAR 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER STORM SYSTEM IS EXPECTED TO IMPACT THE CENTRAL PLAINS THIS WEEKEND. THE EXACT TRACK OF THIS STORM SYSTEM IS STILL UNCERTAIN...BUT THE POTENTIAL FOR SNOW AND/OR FREEZING RAIN EXISTS FOR SOME AREAS ACROSS THE NORTHERN PLAINS BEGINNING LATE FRIDAY NIGHT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-035-045-048-051-021500- STANLEY-HUGHES-JONES-LYMAN-BUFFALO- 849 AM CST WED MAR 1 2006 /749 AM MST WED MAR 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY ACROSS THE AREA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER STORM SYSTEM IS EXPECTED TO IMPACT THE CENTRAL PLAINS THIS WEEKEND. THE EXACT TRACK OF THIS STORM SYSTEM IS STILL UNCERTAIN...BUT THE POTENTIAL FOR SNOW AND/OR FREEZING RAIN EXISTS FOR SOME AREAS ACROSS THE NORTHERN PLAINS BEGINNING LATE FRIDAY NIGHT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG/ALBRECHT
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.